Alert archive / Alabama / Flash Flood Warnings in 2013
Flash Flood Warning 6, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Apr 17, 2013, 3:04 PM CDT for Calhoun County, Alabama. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 17, 2013, 3:04 PM CDT (20:04 UTC)
- Expired
- Apr 17, 2013, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Calhoun County, AL
The radar
The Birmingham radar (KBMX), 101 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 3:08 PM CDT | FLASH FLOOD | Oxford, AL | WATER IS NOW BEGINNING TO FLOOD THE CARS WITH SEVERAL CARS IN THE LOWEST SECTIONS COMPLETELY FLOODED. MANY ROADS ARE BECOMING IMPASSABLE. FLOODING CONTINUES TO INCREASE...RAIN BEGINNING TO END. |
| Apr 17, 3:21 PM CDT | FLASH FLOOD | Oxford, AL | WATER SURROUNDING HOMES ABOUT 6 INCHES OF FLOWING WATER ALONG HIGHWAY 78, WEST OF 21. |
| Apr 17, 3:30 PM CDT | FLASH FLOOD | Oxford, AL | CARS SUBMERGED IN AN ESTIMATED 8 TO 10 INCHES OF FLOWING WATER. |
| Apr 17, 3:33 PM CDT | FLASH FLOOD | Oxford, AL | WATER ABOUT 8 TO 10 INCHES FLOWING ACROSS FRIENDSHIP ROAD AT EXIT 185 OFF OF I-20. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1268 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
916
WGUS54 KBMX 172004
FFWBMX
ALC015-172300-
/O.NEW.KBMX.FF.W.0006.130417T2004Z-130417T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
304 PM CDT WED APR 17 2013
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL CALHOUN COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 600 PM CDT
* AT 303 PM CDT...THE PUBLIC REPORTED SLOW MOVING THUNDERSTORMS WITH
VERY HEAVY RAINFALL ACROSS CENTRAL CALHOUN COUNTY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ANNISTON...COBB TOWN...OXFORD...SAKS...WEST END-COBB TOWN...BLUE
MOUNTAIN...HOBSON CITY AND OXFORD LAKE.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
CANE CREEK...SOUTH BRANCH CANE CREEK...CHOCCOLOCCO CREEK AND HILLABEE
CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3359 8588 3370 8590 3373 8586 3368 8577
3358 8574
$$
77/GLEASON3 follow-up statements
553
WGUS74 KBMX 172019
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
319 PM CDT WED APR 17 2013
ALC015-172300-
/O.CON.KBMX.FF.W.0006.000000T0000Z-130417T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALHOUN AL-
319 PM CDT WED APR 17 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL CALHOUN
COUNTY UNTIL 600 PM CDT...
AT 319 PM CDT...THE PUBLIC REPORTED THUNDERSTORMS WITH VERY HEAVY
RAINFALL ACROSS CENTRAL CALHOUN COUNTY.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
ANNISTON...COBB TOWN...OXFORD...SAKS...WEST END-COBB TOWN...BLUE
MOUNTAIN...HOBSON CITY AND OXFORD LAKE.
MULTIPLE REPORTS OF FLASH FLOODING IN AND AROUND THE OXFORD AREA
HAVE BEEN RECEIVED.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
CANE CREEK...SOUTH BRANCH CANE CREEK...CHOCCOLOCCO CREEK AND HILLABEE
CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. RAINFALL FROM PERSISTENT RAINBANDS
WILL PRODUCE FLOODING IN LOW LYING AREAS AND ALONG STREETS. MANY
ROADS WILL BE MADE IMPASSABLE DUE TO HIGH WATER AND DRIVING IS NOT
RECOMMENDED DURING THE NEXT SEVERAL HOURS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3359 8588 3370 8590 3373 8586 3368 8577
3358 8574
$$
77/GLEASON418
WGUS74 KBMX 172110
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
410 PM CDT WED APR 17 2013
ALC015-172300-
/O.CON.KBMX.FF.W.0006.000000T0000Z-130417T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALHOUN AL-
410 PM CDT WED APR 17 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL CALHOUN
COUNTY UNTIL 600 PM CDT...
AT 410 PM CDT...THE PUBLIC REPORTED THAT FLASH FLOODING WAS
CONTINUING IN OXFORD AND THE SURROUNDING AREAS. WHILE THE HEAVY
RAINFALL HAS ENDED...FLASH FLOODING WILL CONTINUE TO BE POSSIBLE
THROUGH 600 PM CDT.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
ANNISTON...COBB TOWN...OXFORD...SAKS...WEST END-COBB TOWN...BLUE
MOUNTAIN...HOBSON CITY AND OXFORD LAKE.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
CANE CREEK...SOUTH BRANCH CANE CREEK...CHOCCOLOCCO CREEK AND HILLABEE
CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. RAINFALL FROM PERSISTENT RAINBANDS
WILL PRODUCE FLOODING IN LOW LYING AREAS AND ALONG STREETS. MANY
ROADS WILL BE MADE IMPASSABLE DUE TO HIGH WATER AND DRIVING IS NOT
RECOMMENDED DURING THE NEXT SEVERAL HOURS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3359 8588 3370 8590 3373 8586 3368 8577
3358 8574
$$
77/GLEASON314
WGUS74 KBMX 172258
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
558 PM CDT WED APR 17 2013
ALC015-172306-
/O.EXP.KBMX.FF.W.0006.000000T0000Z-130417T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALHOUN AL-
558 PM CDT WED APR 17 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTH CENTRAL
CALHOUN COUNTY WILL BE ALLOWED TO EXPIRE AT 600 PM CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER SOUTH CENTRAL CALHOUN
COUNTY. STREAMS AND CREEKS IN THE AREA HAVE RECEDED OR WERE
BEGINNING TO RECEDE...ENDING THE FLOOD THREAT.
LAT...LON 3359 8588 3370 8590 3373 8586 3368 8577
3358 8574
$$
77/GLEASONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Apr 17, 12:50 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Apr 17, 12:50 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1250 PM CDT WED APR 17 2013 .UPDATE... AVIATION DISCUSSION. && .DISCUSSION... HIGH CLOUDS STREAMING ACROSS THE AREA HAVE PREVENTED A WIDESPREAD CU FIELD FROM DEVELOPING THIS MORNING. EXPECT THAT TO CHANGE OVER THE NEXT COUPLE HOURS AS SURFACE TEMPS CONTINUE TO WARM AND AN UPPER LEVEL IMPULSE CROSSES NORTHWEST ALABAMA. CURRENT TEMPS IN THE MID TO UPPER 70S WILL CLIMB IN TO THE MID 80S. THE UPPER LEVEL IMPULSE WILL HELP KICK OFF A FEW SHOWERS AND POSSIBLY A THUNDERSTORM THIS AFTERNOON...ALTHOUGH COVERAGE IS EXPECTED TO BE SIMILAR TO YESTERDAY AND MOST LOCATIONS WILL REMAIN DRY. MADE TWEAKS TO HOURLY TRENDS AND MINOR CHANGES TO HIGHS THIS AFTERNOON. INCREASED POPS TO SLIGHT CHANCE WORDING ACROSS THE WEST PER NEAR TERM MODEL GUIDANCE. BEST CHANCES REMAIN ACROSS THE NORTHEAST. 14 && .AVIATION... 18Z TAF DISCUSSION. BASED ON PERSISTENCE OVER THE LAST COUPLE DAYS...HAVE KEPT VFR CONDITIONS IN THROUGH THE TAF PERIOD. MODEL GUIDANCE HAS OVERDONE LOWER CIGS AND VIS THE PAST SEVERAL NIGHTS...AND WITH THE MAIN MOISTURE PLUME TO OUR WEST AND WARM TEMPERATURES OVERNIGHT...CONFIDENCE AND CHANCES FOR ANY REDUCTIONS IN PREVAILING VFR CONDITIONS REMAIN TOO LOW. ISOLATED TO SCATTERED SHOWERS AND TS ARE POSSIBLE THIS AFTERNOON...ESPECIALLY ACROSS THE NORTH. CHANCES AT ANY TERMINAL ARE TOO LOW TO INCLUDE AT THIS TIME. WILL MONITOR DEVELOPMENT UPSTREAM AND MAKE ADJUSTMENTS IF NEEDED. ACTIVITY WILL DIMINISH WITH SUNSET. 14 && .PREV DISCUSSION... /ISSUED 627 AM CDT WED APR 17 2013/ SHORT TERM...TODAY THROUGH FRIDAY. TODAYS WEATHER SHOULD BE NEARLY IDENTICAL TO YESTERDAY WITH REGARD TO TEMPERATURES. THE UPPER RIDGE WAS JUST TOO STRONG FOR THUNDERSTORM DEVELOPMENT ON TUESDAY...BUT THE MODELS ARE SHOWING A WEAKNESS IN THE UPPER RIDGE ACROSS NORTH ALABAMA TODAY WITH ABOUT A 20 METER DROP IN 500MB HEIGHTS. THIS SHOULD ALLOW FOR MORE CONVECTIVE DEVELOPMENT FOR AREAS NORTH OF I-20...ESPECIALLY THE NORTHEAST COUNTIES. THE ACTIVITY WILL DIMINISH QUICKLY AFTER SUNSET. A DIGGING UPPER TROF OVER THE ROCKY MOUNTAIN STATES WILL PRODUCE A SURFACE LOW OVER OKLAHOMA TONIGHT. THE AMPLIFIED UPPER FLOW PATTERN WILL CREATE A STRONGER RIDGE DOWNSTREAM AND KEEP A LID ON CONVECTIVE DEVELOPMENT ACROSS CENTRAL ALABAMA DURING THE DAY THURSDAY. THE SURFACE LOW WILL DEEPEN AND TRACK NORTHEAST TOWARDS THE OHIO VALLEY REGION THURSDAY NIGHT A PUSH A STRONG COLD FRONT ACROSS THE CENTRAL GULF STATES. AN INTENSE SQUALL LINE WILL DEVELOP JUST AHEAD OF THE COLD FRONT. THE SQUALL LINE SHOULD ENTER LAMAR AND MARION COUNTIES AROUND 2 AM FRIDAY AND BE NEAR THE I-65 CORRIDOR BY 6 AM FRIDAY. SHEAR PROFILES ARE VERY IMPRESSIVE WITH A LOW LEVEL JET NEAR 50 KNOTS AND 0-1KM BULK SHEAR OF 40-50 KNOTS. THIS WILL SUPPORT THE THREAT OF DAMAGING STRAIGHT-LINE WINDS ASSOCIATED WITH BOW SEGMENTS ALONG THE QLCS. ISOLATED TORNADOES ARE POSSIBLE AS MODIFIED FORECAST SOUNDINGS JUST AHEAD OF THE QLCS SHOW SURFACE BASED CAPE VALUES OF 500-600 J/KG...WHICH SHOULD SUPPORT SOME ROTATING UPDRAFTS. THE THREAT OF DISCRETE SUPERCELLS AHEAD OF THE QLCS APPEARS LOW AT THIS TIME AS THE AIR MASS IS CAPPED ALOFT. IT ALSO SEEMS LIKELY THAT THE QLCS WILL WEAKEN AS IT PUSHES EASTWARD ACROSS ALABAMA. THE UPPER LEVEL FORCING DECREASES AS THE UPSTREAM TROF BECOMES LESS AMPLIFIED. THE HIGHEST THREAT FOR SEVERE STORMS WILL BE WEST OF I-65. TEMPERATURES WILL QUICKLY FALL INTO THE 50S BEHIND THE COLD FRONT ..AND THEN SLOWLY RISE INTO THE LOWER TO MIDDLE 60S FRIDAY AFTERNOON AS THE CLOUDS DECREASE. EVEN THOUGH THE FRONT WILL PUSH OUT OF CENTRAL ALABAMA BY MID AFTERNOON FRIDAY...THE UPPER FLOW REMAINS OUT OF THE SOUTHWEST AND THE DEEPER MOISTURE WILL HANG UP ACROSS SOUTHEAST ALABAMA FRIDAY EVENING. THE RAIN SHOULD FINALLY MOVE OUT OF THE SOUTHEAST COUNTIES BY 9 OR 10 PM FRIDAY. 58/ROSE LONG TERM...SATURDAY THROUGH TUESDAY. HIGH PRESSURE WILL BUILD INTO THE AREA THIS WEEKEND AND RESULT IN COOL NIGHTS AND MILD AFTERNOONS. THE MODELS ARE INDICATING AN INFLUX OF ATLANTIC MOISTURE SUNDAY NIGHT AND POSSIBLY A FEW SHOWERS ON MONDAY. FOR NOW WILL SHOW AN INCREASE IN CLOUD COVER FOR SUNDAY NIGHT AND MONDAY...BUT KEEP A RAIN FREE FORECAST. ANOTHER STORM SYSTEM WILL MOVE INTO THE SOUTHERN PLAINS STATES BY TUESDAY...AND THERE COULD BE A FEW THUNDERSTORMS AS FAR EAST AS ALABAMA. 58/ROSE && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 84 63 82 57 63 / 30 10 10 60 80 ANNISTON 84 66 81 60 63 / 30 10 10 50 80 BIRMINGHAM 83 69 84 56 63 / 20 10 10 70 70 TUSCALOOSA 87 69 86 56 64 / 20 10 10 80 50 CALERA 84 69 83 57 63 / 20 10 10 60 70 AUBURN 83 65 83 66 66 / 10 10 10 20 80 MONTGOMERY 86 70 85 63 65 / 10 10 10 40 80 TROY 85 66 83 66 67 / 10 10 10 20 90 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 17, 1:18 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED FOR WORDING NATIONAL WEATHER SERVICE BIRMINGHAM AL 118 PM CDT WED APR 17 2013 ALZ011>015-017>050-181845- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 118 PM CDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND ISOLATED TORNADOES LATE THURSDAY NIGHT THROUGH NOON FRIDAY. THE HIGHEST THREAT FOR SEVERE WEATHER IS EXPECTED TO REMAIN GENERALLY WEST OF INTERSTATE 65. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY LATE THURSDAY NIGHT AND FRIDAY.
In the hours before
Special weather statement, Apr 17, 1:50 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
150 PM CDT WED APR 17 2013
ALZ019-027-171915-
CALHOUN AL-TALLADEGA AL-
150 PM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN TALLADEGA
AND SOUTHERN CALHOUN COUNTIES UNTIL 215 PM CDT...
AT 149 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR OXFORD...MOVING EAST AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ANNISTON...
OXFORD LAKE...
OAK HILL...
DEARMANVILLE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3361 8572 3360 8573 3360 8574 3355 8575
3356 8579 3353 8588 3359 8590 3364 8591
3370 8576 3361 8571
TIME...MOT...LOC 1850Z 253DEG 4KT 3360 8582
77/GLEASONSpecial weather statement, Apr 17, 2:25 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
225 PM CDT WED APR 17 2013
ALZ019-027-172000-
CALHOUN AL-TALLADEGA AL-
225 PM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN TALLADEGA
AND SOUTHERN CALHOUN COUNTIES UNTIL 300 PM CDT...
AT 225 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR OXFORD LAKE...OR NEAR OXFORD...MOVING NORTHEAST AT
5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ANNISTON...
BLUE MOUNTAIN...
DEARMANVILLE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3361 8572 3360 8573 3360 8574 3355 8575
3356 8579 3353 8588 3359 8591 3365 8593
3370 8587 3370 8576 3361 8571
TIME...MOT...LOC 1925Z 241DEG 4KT 3361 8582
77/GLEASONSpecial weather statement, Apr 17, 2:44 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
244 PM CDT WED APR 17 2013
ALZ020-172015-
CHEROKEE AL-
244 PM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHEROKEE COUNTY UNTIL 315
PM CDT...
AT 244 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR FORNEY...MOVING NORTHEAST AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN CHEROKEE COUNTY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3423 8544 3415 8542 3408 8541 3406 8542
3409 8555 3424 8546
TIME...MOT...LOC 1943Z 232DEG 5KT 3412 8546
77/GLEASONSpecial weather statement, Apr 17, 2:59 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
259 PM CDT WED APR 17 2013
ALZ019-172030-
CALHOUN AL-
259 PM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CALHOUN COUNTY UNTIL 330
PM CDT...
AT 259 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SAKS TO ANNISTON TO OXFORD
LAKE...AND MOVING NORTH AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
SAKS...
ANNISTON...
FORT MCCLELLAN...
BLUE MOUNTAIN...
WEAVER...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3379 8580 3368 8576 3362 8576 3359 8580
3359 8586 3371 8591 3377 8588
TIME...MOT...LOC 1959Z 188DEG 3KT 3372 8586 3367 8584
3361 8582
77/GLEASONThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 1:50 PM CDT | Special Weather Statement | BMX | Calhoun | 25 min |
| Apr 17, 2:25 PM CDT | Special Weather Statement | BMX | Calhoun | 35 min |
| Apr 17, 2:38 PM CDT | Areal Flood Advisory | BMX | Calhoun, Talladega | 112 min |
| Apr 17, 2:44 PM CDT | Special Weather Statement | BMX | Cherokee | 31 min |
| Apr 17, 2:59 PM CDT | Special Weather Statement | BMX | Calhoun | 31 min |
| Apr 17, 3:15 PM CDT | Special Weather Statement | BMX | Cherokee | 45 min |
| Apr 17, 3:26 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 49 min |
| Apr 17, 3:30 PM CDT | Flash Flood Warning | BMX | Cherokee | 3 hr |
| Apr 17, 3:58 PM CDT | Special Weather Statement | BMX | Cherokee | 47 min |
| Apr 17, 4:23 PM CDT | Flash Flood Warning | BMX | Cherokee | 3 hr |
Nearby
Flash Flood Warnings in Alabama, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.